Hail, Leflore
- When
- June 8, 2:17 PM CST
- Where
- Leflore County, 2 mi E of Sidon
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.417, -90.183
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 8:55 AM CST, 5 hours 22 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE JACKSON MS 955 AM CDT WED JUN 8 2005 .DISCUSSION...MOSTLY CLEAR SKIES HAVE PRETTY MUCH DOMINATED THE CWA. THIS HAS ALLOWED TEMPS TO WARM UP NICELY WITH 80S ACROSS MANY AREAS BEFORE 1430Z. THIS WORKS VERY WELL WITH THE GOING TEMP FORECAST AND LOOKING AT THIS MORNINGS SNDG HIGH TEMP FORECAST OF NEAR 90 LOOKS TO BE PRETTY DECENT. CURRENTLY ANOTHER MCV IS SPINNING OVER SWSTRN LA AND THIS WILL SLOWLY PUSH TO THE ENE. THIS ALONG WITH A SEABREEZE IS GOING TO BE THE FOCUS FOR TSRA DEVELOPMENT PROBABLY AROUND MIDDAY. CURRENTLY LIKELY POPS IN THE FORECAST BUT IF THIS IS ANYTHING LIKE SUNDAYS MCV THEN LIKELY IS TOO LOW. WILL KEEP LIKELY POPS IN BUT BUMP UP TO ATLEAST 70% ACROSS MUCH OF THE SOUTH. QPF GRID WILL ALSO NEED TO BE UPPED TO ACCOUNT FOR LOCALLY HEAVY RAIN IN SOME AREAS. && .AVIATION...NO MAJOR PROBLEMS SEEN EARLY THEN THIS AFTERNOON THERE IS THE POSSIBILITY OF A FEW TSRA ACROSS THE AREA. MAIN TAF SITES OF CONCERN THIS AFTERNOON WILL BE KHBG AND KGLH WHERE TSRA WILL LIKELY BE AROUND THE AREA. VFR CONDITIONS WILL BE SEEN THROUGHOUT MOST OF THE DAY IN ALL LOCALS BUT WHERE TSRA DO DEVELOPMENT...CEILINGS WILL BECOME MVFR AT TIMES WITH CLOUD BASES AT OR JUST BELOW 3K. VISBIES WILL ALSO DROP WITH ANY TSRA LIKELY ALSO FALLING TO MVFR NEAR 3 TO 4SM. THERE MAY BE A FEW STRONG TSRA DROPPING VISBIES TO IFR AROUND 1 TO 1 3/4 SM. THERE MAY BE A FEW WIND GUSTS APPROACHING 35 TO 40KTS MAINLY AROUND KHBG AND LIMITED IF ANY SMALL HAIL. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 313 PM CDT WED JUN 08 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 092013- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 313 PM CDT WED JUN 08 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY FOR AREAS ALONG AND SOUTH OF A LINE FROM GREENVILLE...TO CANTON TO LAUREL. WARM...MOIST...UNSTABLE AIR COMBINED WITH AFTERNOON HEATING WILL LEAD TO SCATTERED THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG WITH HEAVY RAINFALL..WIND GUSTS TO 50 MPH...AND SMALL HAIL LESS THAN HALF AN INCH. STRONG THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN TOMORROW AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. THE SAME MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE REGION AS WE HEAT UP THURSDAY LOOK FOR THUNDERSTORMS TO ONCE AGAIN DEVELOP ACROSS WESTERN PORTIONS OF THE AREA AND MOVE TO THE EAST. LOCALLY HEAVY RAIN...GUSTY WINDS NEAR 50 MPH AND VERY SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. ...FLOODING... THIS AFTERNOON AND THIS EVENING THUNDERSTORMS WILL DEVELOP CONTINUE TO BRING LOCALLY HEAVY RAIN TO SOME AREAS. WITH A VERY TROPICAL LIKE ATMOSPHERE IN PLACE ANY THUNDERSTORMS WILL BE VERY EFFICIENT AND COULD EASILY DROP OVER AN INCH IN AN HOUR. THESE STORMS MAY CAUSE SOME MINOR FLOODING OF STREETS AND LOW LYING AREAS FOR A SHORT TIME. THE MAIN AREA OF CONCERN THIS AFTERNOON AND EVENING WILL BE SOUTH OF A LINE FROM GREENVILLE TO CANTON TO LAUREL. TOMORROW AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN AND ACROSS THE ENTIRE REGION AND THIS WILL BRING THE THREAT OF HEAVY RAINFALL ONCE AGAIN. THESE STORMS WILL HAVE TO ABILITY TO DROP OVER AN INCH AN HOUR ONCE AGAIN. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... A SURGE OF DEEP TROPICAL MOISTURE SHOULD ARRIVE ACROSS THE OUTLOOK AREA SATURDAY NIGHT AND SUNDAY...BRINGING LOCALLY HEAVY RAINFALL DURING THE WEEKEND. SEVERAL INCHES OF RAINFALL COULD OCCUR MAINLY OVER THE SOUTHEASTERN HALF OF MISSISSIPPI AS THIS SYSTEM PASSES BY EARLY MONDAY. STAY TUNED FOR LATER DEVELOPMENTS CONCERNING THIS HEAVY RAINFALL POTENTIAL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED AT THIS TIME THROUGH WEDNESDAY JUNE 15. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1227 PM CDT WED JUN 8 2005 MSZ053-054-059>062-081815- ADAMS-CLAIBORNE-COPIAH-FRANKLIN MS-JEFFERSON-LINCOLN- 1227 PM CDT WED JUN 8 2005 ...STRONG THUNDERSTORMS ARE AFFECTING FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI... AT 1225 PM CDT...WEATHER SERVICE RADAR SHOWED STRONG THUNDERSTORMS ORGANIZING ACROSS FRANKLIN COUNTY AND MOVING GENERALLY NORTHEAST AROUND 15 MPH. EXPECT SOME OF THIS ACTIVITY TO MOVE INTO PORTIONS OF EASTERN JEFFERSON AND NORTHWEST LINCOLN COUNTY WITHIN THE NEXT 15 TO 45 MINUTES. THESE PARTICULAR STORMS ARE CAPABLE OF GENERATING WIND GUSTS UP TO 45 MILES AN HOUR...FREQUENT AND VERY DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. IN ADDITION...TORRENTIAL DOWNPOURS COULD EASILY PRODUCE 1 TO 2 INCHES OF RAINFALL IN AN HOUR AND ASSOCIATED AREAS OF PONDING WATER. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS... FOR FURTHER UPDATES ON THESE THUNDERSTORMS. 50
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 116 PM CDT WED JUN 8 2005 MSZ043-048-049-082001- HINDS-MADISON MS-RANKIN- 116 PM CDT WED JUN 8 2005 ...LOCALLY STRONG THUNDERSTORMS MOVING INTO WESTERN PORTIONS OF THE METRO AREA... AT 110 PM CDT...WEATHER SERVICE RADAR INDICATED THUNDERSTORMS IN PORTIONS OF EXTREME SOUTHWEST MADISON COUNTY AND WESTERN HINDS COUNTY MOVING STEADILY EAST TOWARD INTERSTATE 55. THESE STORMS WILL MOVE ACROSS MUCH OF THE JACKSON METROPOLITAN AREA THROUGH 300 PM. THESE STORMS CAN BE EXPECTED TO PRODUCE FREQUENT STRIKES OF DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS. THERE IS ALSO THE POTENTIAL FOR HEAVY AND TORRENTIAL DOWNPOURS TO PRODUCE MINOR STREET FLOODING IN ISOLATED LOCATIONS. IN ADDITION...A FEW STRONGER STORMS POSSIBLE DURING THIS TIME IN THE VICINITY OF THE METRO COULD PRODUCE SMALL HAIL AND WIND GUSTS UP TO 45 MPH WHICH COULD DOWN SMALL LIMBS. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS... FOR FURTHER UPDATES ON THESE THUNDERSTORMS. 50
The Jackson/Brandon,MS radar (KDGX), 128 km away, was scanning. The volume nearest the first event began at 20:18 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465611, 5465612, 5465613, 5465614.